Alert archive / Louisiana / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Lake Charles, LA
NWS Lake Charles, LA issued this small craft advisory at Apr 17, 2012, 3:38 PM CDT. It took effect at Apr 17, 2012, 5:00 PM CDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Apr 17, 2012, 3:38 PM CDT (20:38 UTC)
- In effect from
- Apr 17, 2012, 5:00 PM CDT
- Expired
- Apr 18, 2012, 4:00 AM CDT
- In force
- 11 hr
- Issued by
- NWS Lake Charles, LA
The text
As transmitted, in the capitals the NWS used until 2016.
195 WHUS74 KLCH 172038 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 338 PM CDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE WESTERN COASTAL WATERS THROUGH THIS TOMORROW MORNING... .STRONG OFFSHORE FLOW WILL CONTINUE OVERNIGHT AND WILL SLOWLY DISSIPATE AS A WEAK RETURN FLOW BEGINS TO SET IN THIS WEEK. GMZ470-472-180445- /O.NEW.KLCH.SC.Y.0025.120417T2200Z-120418T0900Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 338 PM CDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
240 WHUS74 KLCH 180230 MWWLCH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 930 PM CDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED OVER THE WESTERN COASTAL WATERS THROUGH THIS TOMORROW MORNING... .MODERATE OFFSHORE FLOW WILL CONTINUE OVERNIGHT AND WILL SLOWLY DIMINISH WEDNESDAY. GMZ475-180900- /O.EXA.KLCH.SC.Y.0025.000000T0000Z-120418T0900Z/ WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 930 PM CDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM CDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GMZ470-472-180900- /O.CON.KLCH.SC.Y.0025.000000T0000Z-120418T0900Z/ WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- 930 PM CDT TUE APR 17 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM CDT WEDNESDAY. * WINDS AND SEAS: NORTHEAST WINDS AROUND 20 KNOTS WITH LOCALLY HIGHER GUSTS. SEAS 4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Apr 17, 12:54 PM CDT, 2 hours 44 minutes earlier.
Area forecast discussion, Apr 17, 12:54 PM CDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1254 PM CDT TUE APR 17 2012
.AVIATION...
FRONTAL BOUNDARY TO THE SOUTH IN THE GULF WITH MOISTURE LIFTING
OUT AND ABOVE THIS BOUNDARY WITH SHOWERS FALLING NORTH OF THE I-10
CORRIDOR. THIS HAS HELP TO HOLD CEILINGS DOWN THRU THE MORNING
HOURS. THIS PATTERN WILL SLOWLY GIVE WAY AS SURFACE HIGH PRESSURE
BUILDS DOWN INTO THE REGION TODAY. CLOUDS LOOK TO HOLD THRU THE
LATE EVENING HOURS.
&&
.PREV DISCUSSION... /ISSUED 1039 AM CDT TUE APR 17 2012/
UPDATE...
NO MAJOR CHANGES TO PREVIOUS FCST. TEMPS LOOK TO BE WARMING
ACCORDING TO FCST AND SHOULD INCREASE AS CLOUD COVER BEGINS TO
CLEAR FROM THE WEST. SLIGHTLY TWEAKED WINDS BUT OTHERWISE FCST
LOOKS GOOD TO GO. RD
PREV DISCUSSION... /ISSUED 902 AM CDT TUE APR 17 2012/
UPDATE...
SENT OUT THE UPDATED ZONES TO EXPIRE THE FLASH FLOOD WATCH DO TO
DIMINISHING THREAT FOR CWA. 88D'S SHOW THE STRONGEST STORMS HAVE
MOVED TO THE NORTH AND TO THE EAST OUT OF THE CWA. WILL ISSUE
ROUTINE MORNING UPDATE LATER. RD
PREV DISCUSSION... /ISSUED 648 AM CDT TUE APR 17 2012/
AVIATION...IFR CIGS WILL OVERSPREAD THE AREA THIS MORNING WITH
SOME MVFR VIS AROUND BPT. LIGHT RAIN INTO LFT AND ARA AS WELL.
MUCH DRIER AIR SWEEPS IN LATER TODAY SO WENT VFR WITH CAVOK BY
MID- AFTERNOON. GUST NE WINDS FROM COLD AIR ADVECTION.
SWEENEY
PREV DISCUSSION... /ISSUED 401 AM CDT TUE APR 17 2012/
SYNOPSIS...A CONVECTIVE COMPLEX OFF THE LOUISIANA COAST HAS
WEAKENED AND IS RAINING ITSELF OUT. THE H3 DIVERGENCE FIELD SHOWS
THE CAUSE OF IT ALL QUITE WELL AND THIS FIELD REMAINS PROMINANT
OVER OUR WESTERN COASTAL ZONES, SW AND CEN LA TODAY. A SURFACE
FRONT IS EVIDENT WITH WAVES OVER THE NEAR SHORE WATERS OF TEXAS
AND LOUISIANA, SUPPORTED BY H5 TROFFING MOVING INTO EAST TEXAS TODAY.
WILL KEEP THE FLASH FLOOD WATCH GOING WITH THESE FIELDS IN MIND
UNTIL THIS AFTERNOON WHEN THE H5 TROF MOVES THROUGH AND THE H3
DIVERGENCE AREA RETREATS TO THE NORTHEAST.
SHORT TERM...RAIN CHANCES ARE FRONT LOADED OVER THE EARLY PART OF
THE DAY WITH SHORTWAVE ENERGY, THETA RIDGING AND DEEP MOISTURE
COVERING THE EASTERN TWO THIRDS OF THE AREA. MUCH DRIER AIR MOVES
IN DURING THE AFTERNOON WITH PRECIP ENDING FROM THE WEST. COLD
ADVECTION TNITE WILL BRING A WELCOME COOL DOWN TO OUR OVERNIGHT
TEMPS WITH THE MID 50S BEING FELT FOR THE FIRST TIME SINCE THE
LAST WEEK IN MARCH. REMARKABLY THIS WOULD BE A RETURN TO NORMAL
MIN TEMPS.
LONG TERM...WEDNESDAY NIGHT TEMPS WILL BE BELOW SEASONAL NORMS
WITH COLD AIR ADVECTION CONTINUING UNDER CLEARING SKIES AND
DECOUPLING WINDS WITH THE SURFACE RIDGE OVER THE AREA. NEXT CHANCE
FOR RAIN LOOKS TO BE SATURDAY WITH A DIGGING TROF MOVING ITNO THE
SOUTHERN PLAINS AND CLOSING OFF AN UPPER LOW NEAR THE LOUISIANA COAST.
SINCE THIS FEATURE WILL BE IN PHASE WITH A PASSING UPPER TROF
THROUGH THE GREAT LAKES, THIS LOW SHOULD EJECT NORTHEAST AND KEEP
THE PERIOD OF RAINFALL BRIEF...DRY CONDITIONS RETURNING BY SUNDAY
AFTERNOON WITH A MASSIVE UPPER RIDGE MOVING IN FROM THE WEST.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 54 79 54 80 66 / 0 0 10 10 10
KBPT 54 80 56 81 65 / 0 0 10 10 10
KAEX 52 77 51 82 58 / 0 0 10 10 10
KLFT 54 76 55 83 63 / 10 0 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 1 AM CDT
WEDNESDAY FOR THE FOLLOWING ZONES: COASTAL WATERS FROM
CAMERON LA TO HIGH ISLAND TX OUT 20 NM...COASTAL WATERS
FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM...WATERS
FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM...
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 5 PM CDT THIS AFTERNOON FOR
THE FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...WATERS FROM INTRACOASTAL CITY TO
CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON LA TO
HIGH ISLAND TX FROM 20 TO 60 NM.
&&Hazardous weather outlook, Apr 17, 4:45 AM CDT, 10 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 445 AM CDT TUE APR 17 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 180945- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 445 AM CDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT HAVING HAD UP TO 5 INCHES OF RAIN OVER NORTHWESTERN AND SOUTHEASTERN PORTIONS OF THE FORECAST AREA, THERE IS STILL SOME RISK OF FLOODING THIS MORNING AS SHOWERS CONTINUE EARLY TODAY. DRIER AIR MOVES IN LATER TODAY WITH RAIN CHANCES ENDING FROM THE WEST. A FLASH FLOOD WATCH IS IN EFFECT THROUGH THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A VIGOROUS AND QUICK MOVING STORM SYSTEM COULD BRING THUNDERSTORMS FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... PLEASE REPORT ANY HEAVY RAINFALL AND FLOODING. GMZ430-432-435-450-452-455-470-472-475-180945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 445 AM CDT TUE APR 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT SMALL CRAFT SHOULD EXERCISE CAUTION OVER THE OUTER WATERS TODAY. WINDS AND SEAS SHOULD SUBSIDE LATE TODAY AS HIGH PRESSURE BUILDS IN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY STRONG NORTHERLY WINDS BY FRIDAY NIGHT AS A VIGOROUS LOW DEVELOPS OFF THE LOUISIANA COAST. CONDITIONS SHOULD IMPROVE THROUGH THIS WEEKEND AS THE LOW MOVES QUICKLY OUT OF THE AREA. .SPOTTER INFORMATION STATEMENT... WE MAY BE CALLING UPON RIGS TO REPORT SEVERE CONDITIONS LATE THIS WEEK. SWEENEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 16, 8:31 PM CDT | Areal Flood Advisory | LCH | Iberia | 59 min |
| Apr 16, 9:45 PM CDT | Areal Flood Advisory | LCH | Iberia | 60 min |
| Apr 17, 9:39 AM CDT | River Flood Warning | LCH | Rapides | 63 hr |
Nearby
Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.